Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 12, NWS San Diego, CA

May 8, 2011

NWS San Diego, CA issued this small craft advisory at May 8, 2011, 2:51 AM PDT. It took effect at May 8, 2011, 1:00 PM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 8, 2011, 2:51 AM PDT (09:51 UTC)
In effect from
May 8, 2011, 1:00 PM PDT
Expired
May 9, 2011, 8:24 PM PDT
In force
31 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WHUS76 KSGX 080951
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
251 AM PDT SUN MAY 8 2011

...SMALL CRAFT ADVISORY FROM 1 PM TODAY UNTIL NOON MONDAY...

.STRONG GUSTY NORTHWEST WINDS WITH INCREASING SHORT PERIOD NW
SWELL WILL DEVELOP BY EARLY THIS AFTERNOON AND CONTINUE INTO
MONDAY.

PZZ750-775-081800-
/O.NEW.KSGX.SC.Y.0012.110508T2000Z-110509T1900Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
251 AM PDT SUN MAY 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
NOON PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
NOON PDT MONDAY. 


* WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS 25 TO 30
  KT FROM THIS AFTERNOON INTO MONDAY MORNING. WIND WAVES 3 TO 4
  FEET. EXPECT STRONGEST WINDS IN THE NORTHERN PORTIONS EAST OF
  SAN CLEMENTE ISLAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PG

HTTP://WWW.WEATHER.GOV/SANDIEGO
5 follow-up statements
543 
WHUS76 KSGX 081744
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1044 AM PDT SUN MAY 8 2011

...SMALL CRAFT ADVISORY FROM 1 PM TODAY UNTIL NOON MONDAY...

.STRONG GUSTY NORTHWEST WINDS WITH INCREASING SHORT PERIOD NW
SWELL WILL DEVELOP BY EARLY THIS AFTERNOON AND CONTINUE INTO
MONDAY.

PZZ750-775-090145-
/O.CON.KSGX.SC.Y.0012.110508T2000Z-110509T1900Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1044 AM PDT SUN MAY 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS 25 TO 
  30 KT FROM THIS AFTERNOON INTO MONDAY MORNING. WIND WAVES 3 TO 
  4 FEET. EXPECT STRONGEST WINDS IN THE NORTHERN PORTIONS EAST 
  OF SAN CLEMENTE ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
066 
WHUS76 KSGX 090132
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
632 PM PDT SUN MAY 8 2011

...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE MONDAY MORNING...

.STRONG GUSTY NORTHWEST WINDS WILL CONTINUE TO INCREASE THIS
EVENING. WINDS WILL PEAK EARLY MONDAY MORNING THEN DIMINISH IN THE
AFTERNOON.

PZZ750-775-091200-
/O.CON.KSGX.SC.Y.0012.000000T0000Z-110509T1900Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
632 PM PDT SUN MAY 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS 25 TO 30
  KT THROUGH MONDAY MORNING. WIND WAVES 3 TO 4 FEET. EXPECT
  STRONGEST WINDS NEAR SAN CLEMENTE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SS

HTTP://WWW.WEATHER.GOV/SANDIEGO
781 
WHUS76 KSGX 091009
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
309 AM PDT MON MAY 9 2011

...GUSTY WEST TO NORTHWEST WINDS TODAY...

.A DEEP TROUGH OVER THE AREA WILL CONTINUE STRONG GUSTY WEST TO
NORTHWEST WINDS TODAY. WINDS WILL DECREASE IN THE AFTERNOON.

PZZ750-775-091900-
/O.EXT.KSGX.SC.Y.0012.000000T0000Z-110510T0000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
309 AM PDT MON MAY 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS 25 TO 30 KT
  TODAY...DECREASING THIS AFTERNOON.

* SEAS: AROUND 10 FEET IN THE OUTER WATERS AND AROUND 6 TO 8 FEET
  IN THE INNER WATERS TODAY...DECREASING LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WHITLOW
473 
WHUS76 KSGX 092035
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT MON MAY 9 2011

...GUSTY WEST TO NORTHWEST WINDS THROUGH THIS EVENING...

.A DEEP TROUGH OVER THE AREA WILL CONTINUE STRONG GUSTY WEST TO 
NORTHWEST WINDS THIS AFTERNOON THROUGH EARLY EVENING. WINDS WILL 
DECREASE BY MID EVENING.

PZZ750-775-100500-
/O.EXT.KSGX.SC.Y.0012.000000T0000Z-110510T0500Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
135 PM PDT MON MAY 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS 25 KT...DECREASING
  BY MID EVENING.

* SEAS: 7 TO 8 FEET IN THE OUTER WATERS AND 5 TO 7 FEET IN THE INNER
  WATERS. AN 8 SECOND PERIOD WILL RESULT IN CHOPPY SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MAXWELL
051 
WHUS76 KSGX 100324
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
824 PM PDT MON MAY 9 2011


PZZ750-775-100430-
/O.CAN.KSGX.SC.Y.0012.000000T0000Z-110510T0500Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
824 PM PDT MON MAY 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

AT 8 PM...THE SAN CLEMENTA BASIN BUOY REPORTED 7 AND A HALF FEET
AND WINDS 17 MPH GUSTING TO 20 MPH. BOTH ELEMENTS ARE CONTINUING
TO EXHIBIT A DOWNWARD TREND.

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 7, 8:10 PM PDT, 6 hours 41 minutes earlier.

Area forecast discussion, May 7, 8:10 PM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 PM PDT SAT MAY 7 2011

.SYNOPSIS...
A TROUGH TROUGH OF LOW PRESSURE WILL DIG OVER THE GREAT BASIN OVER
THE NEXT DAY AND WILL REMAIN IN PLACE THROUGH TUESDAY...BRINGING
MUCH COOLER WEATHER TO SOUTHERN CALIFORNIA.  LOW CLOUDS...FOG...AND
A CHANCE OF LIGHT RAIN WILL BE POSSIBLE ALONG AND WEST OF THE
MOUNTAINS....WITH A DEEPENING MARINE LATER.  STRONG ONSHORE WINDS
WILL ALSO BRING VERY WINDY AND GUSTY WINDS TO THE MOUNTAINS AND
DESERTS.  DRY AND WARMER CONDITIONS WILL BE POSSIBLE THROUGH
THURSDAY...BUT ANOTHER TROUGH APPROACHES FOR FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A TROUGH OF LOW PRESSURE
MOVING INTO THE WEST COAST THIS EVENING...WITH THE PARENT UPPER
LEVEL LOW NEAR VANCOUVER ISLAND.  THIS TROUGH WILL BECOME THE
DOMINATE WEATHER FEATURE OVER WEST DURING THE NEXT 48 TO 60
HOURS...AS IT DIGS INTO THE GREAT BASIN.  IN RESPONSE TO THIS
DIGGING TROUGH...ONSHORE PRESSURE GRADIENTS ARE INCREASING THIS
EVENING...WITH THE SAN DIEGO TO TONOPAH GRADIENT UP TO 12.2 MBS AND
THE SAN DIEGO TO THERMAL GRADIENT UP TO 11.1 MBS.  AS A
RESULT...SOME OF THE FAVORED WINDY LOCATIONS IN THE MOUNTAINS AND
DESERTS ARE ALREADY STARTING TO SEE GUSTS TO AROUND 50 MPH.
HOWEVER...THE UPPER LEVEL SUPPORT DOES NOT COME INTO PLAY UNTIL LATE
TOMORROW AFTERNOON AND EVENING...AS 850 MB WINDS INCREASE TO 50 KTS
AND 700 MBS WINDS INCREASE TO 65 KTS.  SOME OF THESE STRONGER WINDS
MAY MIX DOWN TO THE SURFACE...SO THE HIGH WIND WATCH STILL LOOKS ON
TRACK FOR NOW.  OTHERWISE...MOST MOUNTAIN AND DESERT LOCATIONS WILL
SEE VERY WINDY CONDITIONS...WITH AREAS OF BLOWING DUST OR SAND
POSSIBLE ACROSS THE DESERTS.  VISIBILITIES MAY REDUCE SUDDENLY IN
DUST...WHICH CAN MAY DRIVING QUITE TREACHEROUS.

OTHERWISE...THE OTHER MAIN STORY BESIDES THE WINDS WILL BE WITH THE
RELATIVELY STRONG COASTAL EDDY AND DEEPENING MARINE.  THANKS TO THE
COASTAL EDDY...THE MARINE LAYER IS ALREADY FILLING INTO THE INLAND
VALLEYS THIS EVENING...RUNNING AROUND 2500 FEET DEEP.  HOWEVER...IT
WILL RAPIDLY DEEPEN OVERNIGHT TONIGHT TO AROUND 4500 FEET AND THEN
AGAIN LATE TOMORROW NIGHT INTO MONDAY TO AROUND 5500 FEET...WHICH IN
COMBINATION WITH THE DIGGING TROUGH AND UPPER LEVEL DYNAMICS WILL
BRING A SLIGHT CHANCE OF RAIN TO AREAS WEST OF THE MOUNTAINS
STARTING LATER TONIGHT AND CONTINUE THROUGH MONDAY.  AT THIS POINT
IN TIME...IT LOOKS LIKE SUNDAY NIGHT INTO MONDAY WILL BE THE BEST
TIMING FOR A DECENT RAIN EVENT...WITH THE COASTAL SLOPES POTENTIALLY
SEEING UP TO A QUARTER OF AN INCH...WITH SOME LOCALLY HIGHER
AMOUNTS POSSIBLE.  NEEDLESS TO SAY...THIS COULD MAKE FOR A MESSY
MOTHERS DAY COMMUTE TOMORROW...BUT MORE SO FOR THE MONDAY MORNING
WORK COMMUTE.  MODELS ARE ALSO STARTING TO HINT AT A POSSIBLE
REVERSE CLEARING ON MONDAY AFTERNOON.  THIS MAY BRING SOME CLEARING
TO COASTAL AREAS...WHILE THE INLAND VALLEYS WILL STAY CLOUDY...WITH
A SLIGHT CHANCE OF RAIN.

OTHERWISE...THE MARINE LAYER WILL ONCE AGAIN FILL IN ACROSS THE
REGION MONDAY NIGHT AND TUESDAY.  HOWEVER...A BUILDING RIDGE OF HIGH
PRESSURE WILL BRING DRY AND WARMER CONDITIONS TO THE REGION TUESDAY
THROUGH THURSDAY.  AT THIS POINT IN TIME...IT LOOKS LIKE ANOTHER
TROUGH OF LOW PRESSURE WILL BE HEADING OUR WAY LATE IN THE WORK WEEK
AND FOR THE WEEKEND.  THE 12Z GFS IS COMING MORE IN LINE WITH THE
00Z/12Z RUNS OF THE ECMWF SHOWING THIS TROUGH OF LOW PRESSURE
DIGGING OVER THE PACIFIC ALONG THE WEST COAST.  IF THIS
HAPPENS...EXPECT COOLER TEMPERATURES AND INCREASING ONSHORE
FLOW...WITH THE RETURN OF THE MARINE LAYER.

&&

.AVIATION...
080240Z...STRATUS WITH BASES 2000-2500 FT MSL AND TOPS 3500-4000 FT
WILL CONTINUE TO MOVE INLAND THIS EVENING...REACHING THE COASTAL
SLOPES OF THE MTNS OVERNIGHT. HIGHER TERRAIN WILL BE OBSCURED AT
TIMES. AREAS OF DRIZZLE MAY DEVELOP BETWEEN 10-18Z WITH LOCAL CIGS
NEAR 1500 FT MSL AND 3-5SM VSBY. AREAS W OF THE MTNS WILL GENERALLY
REMAIN BKN-OVC THROUGH THE DAY SUNDAY WITH BASES 2500-3500 FT MSL.

GUSTY WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS SUNDAY
AFTERNOON WITH ASSOCIATED ROTOR ACTIVITY...UDDFS...AND LLWS.

&&

.MARINE...
NW WINDS WILL INCREASE SUNDAY AFTERNOON THROUGH EARLY MONDAY. SMALL
CRAFT ADVISORIES MAY BE NEEDED DURING THIS TIME...MOST LIKELY FOR
THE OUTER WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL NOON PDT SUNDAY FOR THE DESERTS AND
     ADJACENT MOUNTAINS.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
     FOR THE DESERTS AND ADJACENT MOUNTAINS.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...SS

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 7, 1:20 PM PDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT SAT MAY 7 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-081300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
120 PM PDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY WEST WINDS IN THE DESERTS AND ADJACENT MOUNTAIN
AREAS. GUSTS TO 50 MPH ARE POSSIBLE IN THE WINDIER SPOTS. A WIND
ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY AND MONDAY...STRONG AND GUSTY WESTERLY WINDS ARE POSSIBLE
IN THE MOUNTAINS AND DESERTS. A WIND ADVISORY IS IN EFFECT THROUGH
SUNDAY MORNING...AND A HIGH WIND WATCH HAS BEEN POSTED FOR SUNDAY
AFTERNOON AND OVERNIGHT WITH POSSIBLE WIND GUSTS OF 60 MPH OR MORE.

DENSE FOG ON THE COASTAL SLOPES ON SUNDAY AND MONDAY COULD REDUCE
VISIBILITY TO NEAR ZERO AT TIMES ON MOUNTAIN ROADS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:58 AM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego17 hr
May 8, 2:58 AM PDTWind AdvisorySGXRiverside, San Bernardino, San Diego41 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.